Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
I have a coil but the copper sort not the Mirena. I chose the copper one as I didn't want my cycle to be disrupted as the mirena stops bleeding in most women eventually. The one I have is hormone free and just as effective, it was quite uncomfortable going in and I had spotting for about a week after but has been fine since.
If you know or suspect that the pill has had effects on your mood or mental wellbeing I'd be very cautious about the Mirena. Is that what you mean by feeling weird? If so, and you were my sister I'd try and talk you out of it. As it is, I'd say research carefully, which is of course what you're doing! I had a horrible time with it, but all was reversed once it was removed. But then I'm quite envious of those who can have it without any unpleasant side-effects - and there are plenty of them.
I felt irrationally annoyed sometimes - I know that sounds odd, but I would be chatting to DP and he would suddenly really irritate me for no reason, it didn't feel like me and I felt moody and I am not a hormonal person normally.
I just want something that means we don't have to use condoms
I know it's probably not what you want to hear, but I'd really take that seriously as a warning. I turned into what I can now affectionately term a raving loon, but if I could remember what MN name I was using at the time I'd dig up an old thread and give a more accurate account. It wasn't a nice place to be. Would you consider the non-hormonal copper version?
Bear in mind that people are more likely to post if they have a problem than if they don't.
Which kind of pill made you feel weird? If it was the progesterone only one then the Mirena is probably not for you.
If it was the combined pill then it is difficult to know because it could have been other hormones that made your feel weird. Also bear in mind that the doses of hormone are much lower in the coil.
As far as I understand, as soon as the Mirena is out your body starts to return to normal very quickly. You could take the chance and see if the Mirena works for you and have it removed if it doesn't.
I wouldn't presume to tell you what to do as we all react differently. On the surface I have been OK with it, good even, but I don't know if my weight gain is due to the coil or to having a baby. I had mine fitted 6 weeks after DS2 was born so my symptoms, if you want to call them that, could be attributed to either the Mirena or post baby blues.
Have you talked to your GP about it yet? Maybe the GP would have a better idea of whether the Mirena would cause the same problems for you as the pill.